MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C93E
Medical Device Problem Codes Leak/Splash (1354); Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Rupture (2208)
Date of Event 09/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: catalog # etlw1616c82e, serial # (b)(4), use by date: 2017-12-09, manufactured date: 2015-12-10, and upn# (b)(4).Catalog # etlw1624c156e, serial # (b)(4), use by date: 2017-08-26, manufactured date: 2015-08-27, and upn# (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment an abdominal aortic aneurysm.It was reported that the patient presented emergently.The non-contrasted ct demonstrated a thoracoabdominal aneurysm that had progressed below the renal arteries.There was no visual evidence of endoleaks since there was no contrast with the ct scan.There was an endurant bifurcated graft with aptus endoanchors in addition to the iliac limbs implanted.The physician elected to explant the stent graft.It was reported during the explant procedure, that there was no apparent rupture proximally and the suprarenal anchor pins remained engaged in the aorta and the proximal seal zone of the stent graft appeared to be sitting in thrombus.The left iliac limb was occluded but the iliac was patent and a distal type i endoleak that was back bleeding in to the aneurysm sac, resulting in aneurysm rupture.There was also some liquified thrombus outside of the aneurysm in this area where the likely aneurysm rupture occurred, most likely a contained rupture.The conversion to an open surgical repair was successful.Per the physician, the cause of the contained rupture was due to the tortuosity of the left common iliac artery causing the occlusion and following rupture.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6907582
Report Number2953200-2017-01541
Device Sequence Number1208298
Product Code MIH
UDI-Device Identifier00643169467682
UDI-Public00643169467682
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2018
Device Model NumberETLW1613C93E
Device Catalogue NumberETLW1613C93E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2017
Initial Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR